Texas, 2021Flood and Damaging Winds in Texas, July 12, 2021
July 12, 2021 · NWS FWD · 4 events in 3 counties and zones
A stationary front served as a focus for showers and thunderstorms across North Texas. A few of the showers and thunderstorms resulted in flooding and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front served as a focus for showers and thunderstorms across North Texas. A few of the showers and thunderstorms resulted in flooding and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 12, 11:54 AM CST, 26 minutes earlier.
Area forecast discussion, Jul 12, 11:54 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1254 PM CDT Mon Jul 12 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Tuesday Evening/
The primary focus of the short term forecast period is the heavy
rain ongoing across Central Texas through the afternoon and
possibly into the early evening hours. Isolated to scattered
storms are anticipated across North Texas. Otherwise, tranquil
weather is anticipated.
Convection earlier this morning developed rather quickly as
modest ascent atop remnant outflow in an environment characterized
by PWATs in excess of 1.8" (125-150% of normal). Given the slow
storm motions and efficient warm rain processes, the potential for
event total rainfall amounts in the 1-4" range (with isolated
higher amounts) seems quite plausible. Higher resolution model
guidance continues to struggle, but 00/12 UTC HREF Probability
Match Mean (PMM) QPF offered usable output for the forecast. PoPs
of 90-100% are advertised through mid-afternoon with the greatest
threat for widespread heavy rain near and south of the US HWY 84
corridor. I would anticipate the need for a few additional flood
advisories to address what will likely be flooding of low-lying
and poor drainage areas. However, the flash flood threat will
remain, especially for some of the more urbanized areas of Central
Texas (namely along the I-14 corridor). The severe weather threat
across Central Texas is low.
Showers and storms will likely continue to develop near the I-20
corridor where deeper cumulus has been noted closer to the true
stationary frontal boundary. Here there could be a higher
potential for stronger downburst winds with the greater
temperatures and higher cloud bases. Dewpoint depressions are also
approaching 20 degrees which may also support the enhancement of
evaporative cooling below cloud base. Radar trends will be
monitored.
Showers and storms should diminish through the afternoon and
evening across the area as the main upper trough sinks southward
and a more subsident airmass overspreads the region.
Bain
&&
.LONG TERM... /Issued 216 AM CDT Mon Jul 12 2021/
/Tuesday and Beyond/
An upper trough will sidle off to the east while a ridge noses in
from the west at the start of the period. Though the strongest
part of the ridge will remain off to our west, it will still
hamper convective development across the area compared to today
and the past several days. Will hence limits POPs in the Tuesday-
Thursday time frame to the southeast zones (and in the slight
chance category) where seabreeze intrusion may kick off isolated
afternoon convection.
A weak trough will then move through the Southern Plains Thursday
night and Friday, which will warrant slight chance POPs along the
Red River. Shear will be quite weak and any storms which occur
late Thursday into Friday should remain below severe limits (with
most places remaining dry).
By the weekend, North and Central Texas will again become placed
between a ridge across the west and a trough over the Great Lakes.
The resulting north flow will be weaker compared to this past
weekend, but should still result in low-end rain chances across
the region each afternoon. Otherwise, typical July temperatures
are expected for the duration of the forecast with lows in the 70s
and highs in the 90s.
30
&&
.AVIATION... /NEW/
/18 UTC TAF Cycle/
Concerns---Convective chances...mainly at Waco.
Poor flying conditions are anticipated at Waco due to TSRA.
Confidence is high in TSRA over at least the next 2 to 3 hours
with activity diminishing by 2300 UTC near the airfield.
Intermittent MVFR cigs and possibly MVFR vsby will be possible.
Outflow and perhaps the true stationary front will lift northward
this afternoon, resulting in a return to south flow for D10
terminals by the late afternoon and evening push. This
outflow/front may kick off a few showers across southern parts of
D10 airspace. Instability is not significant, but some TSRA INVOF
GKY...DAL and D/FW still appears probable and VCTS will be
advertised through the afternoon hours. Impacts to east and
southbound departures are anticipated and VCTS at the JEN and CQY
cornerposts may cause some issues.
Bain
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 92 75 95 75 94 / 20 10 5 0 0
Waco 87 73 91 73 91 / 80 30 0 0 0
Paris 88 70 91 73 92 / 10 10 10 0 0
Denton 92 73 95 73 95 / 20 10 5 0 0
McKinney 91 73 93 74 92 / 20 10 5 0 0
Dallas 92 76 94 77 94 / 20 10 5 0 0
Terrell 90 72 91 73 92 / 20 20 5 0 0
Corsicana 88 73 91 74 91 / 40 20 5 0 0
Temple 87 72 91 71 91 / 100 30 5 0 5
Mineral Wells 90 71 93 71 92 / 20 10 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 12, 8:17 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
917 AM CDT Mon Jul 12 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
917 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
There is a chance of storms today generally along and south of
Interstate 20. The main concern will be heavy rainfall which may
result in pockets of flash flooding. Frequent lightning, and gusty
winds will be additional threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Slight chances of storms can be expected each afternoon, but severe
weather is unlikely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Bain
In the hours before
Special weather statement, Jul 12, 12:19 PM CST, 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
119 PM CDT Mon Jul 12 2021
TXZ119-121900-
Dallas TX-
119 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200
PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, moving southeast at 5 mph.
Winds in excess of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights, Hutchins,
Wilmer, Ovilla and Ferris.
LAT...LON 3255 9653 3255 9692 3268 9693 3268 9667
TIME...MOT...LOC 1818Z 327DEG 6KT 3260 9676
Bonnette
Thunderstorm Wind, Dallas
- When
- July 12, 12:20 PM CST
- Where
- Dallas County, 2.25 mi W of Lancaster
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.605, -96.788
An emergency manager reported power lines down, large trees down, and fence damage along and near Bluegrove Road.
Thunderstorm Wind, Dallas
- When
- July 12, 12:20 PM CST
- Where
- Dallas County, 2.17 mi NW of Desoto
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 32.601, -96.878
An emergency manager reported power lines down along Spinner Road and Stain Glass Drive.
Flood, Kaufman
- When
- July 12, 1:30 PM CST to 5:00 PM CST
- Where
- Kaufman County, 0.81 mi E of Kaufman to 0.37 mi NE of Kaufman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.580, -96.306
An emergency manager reported flooding of city streets in Kaufman and multiple water rescues. Deep flooding was reported along North Monroe Street. Approximately one foot of water was above the curb on Washington Street between 8th Street and 12th Street. Water rescues were located along West 5th and 6th streets.
Thunderstorm Wind, Tarrant
- When
- July 12, 3:45 PM CST
- Where
- Tarrant County, 1.07 mi S of Hodge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 32.785, -97.349
A roof was partially removed from a building at the Fort Worth Stockyards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Utah, July 12 to 16, 20213 injured · $1.4 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Illinois, July 12 to 13, 2021$1.5 million · 50 kt wind · 6 events
- Flash Flooding in Pennsylvania, July 12, 2021$320,000 · 10 events
- Flash Flood and Damaging Winds in Pennsylvania, July 12 to 13, 2021$312,000 · 52 kt wind · 7 events
- Flash Flooding and Flood in Ohio, July 12, 2021$350,000 · 4 events
- Flash Flooding and Damaging Winds in Georgia, July 12 to 15, 2021$58,000 · 55 kt wind · 9 events
- Flash Flooding and Damaging Winds in Arizona, July 12, 2021$60,000 · 56 kt wind · 5 events
- Flash Flooding in New York, July 12, 2021$50,000 · 4 events
- Hail and Damaging Winds in New Jersey, July 12, 20211 in hail · 28 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 12, 202115 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 12 to 13, 202112 events
- Damaging Winds in Pennsylvania, July 12, 202155 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970941, 970942, 970940, 970943.